Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes slurred speech along with dizziness after a finger cut?

My friend is 24 yrs. old male and has a hx. of RA. Today he cut his finger at work down to the bone and went home with it, but when checking on him later he didn t sound mentally clear and c/o of half of his tongue was numb. He also had a period of feeling like passing out. Could these be stroke symptoms on top of his injury?
Wed, 21 Aug 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Looks like your friend had a deep cut and must have lost some amount of blood. These symptoms of tongue numbness are not completely fine and means he might be having low blood pressure after losing some amount of blood due to the cut. These symptoms has nothing to do with stroke in such a young patient although he does have RA.

Firstly, his blood pressure should be checked. Which is going to likely be lower then usual. If it is less then 90/60 then he needs to be taken to a hospital. Otherwise:
1) Lie him done on a bed with foot end raised so that more blood travels to his heart and then brain.
2) Check his blood pressure make sure it is above 90/60, better if around 120/80.
3) Give him plenty of fluids to drink especially ORS sachet in 4 glass of water. If his color looks pale then do not give excessive fluids to drink. Take him to a hospital.
4) Properly bandage the wound and make sure it is no more bleeding. If it is bleeding then put pressure on it for few minutes. If the bleeding still doesn't stop after 10 to 15 minutes then visit a hospital.
5) Give him pain killers like paracetamol which comes by the name of Panadol 500mg 2 tablets once after food. This could be taken three times daily after food if it improves pain.

I hope this answers your question. Feel free to contact us in writing if you have any further questions.

Regards,
Dr. Talal Hussain, General & Family Physician
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I recently stopped Paxil after using it for over a yr. I have been experiencing headaches and dizziness at times along with some lightheadness at...